Louisiana, 2003

Flash Flood in Louisiana, July 5, 2003

July 5, 2003 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 9:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 5, 9:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT SAT JUL 5 2003

THE PERSISTENT TRAINING OF CELLS HAS DEFINITELY POSED A PROBLEM THIS
MORNING ESPECIALLY ACROSS PARTS OF EXTREME SOUTHWEST MISSISSIPPI AND
THE EASTERN HALF OF THE GULF COAST. MULTIPLE REPORTS OF STREET
FLOODING HAVE BEEN COMING IN OVER THE PAST HOUR AND DO NOT SEE MUCH
RELIEF IN THE NEAR FUTURE. THE RUC40 MODEL IS ACTUALLY SUGGESTING
ABUNDANT AMOUNTS OF OMEGA TO CONTINUE OVER THE FORECAST ESPECIALLY
ACROSS THE WESTERN ZONES THROUGH THE AFTERNOON HOURS. THEREFORE...A
FLASH FLOOD WATCH IS GOING TO BE ISSUED FOR THE ENTIRE FORECAST AREA
THROUGH MOST LIKELY 700 PM TONIGHT.

.NEW...NONE
LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH MSZ068>071-077-080>082.
Hazardous weather outlook, Jul 5, 9:56 AM CST, 1 hour 4 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SAT JUL 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR ENTIRE
   OUTLOOK AREA...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
TROPICAL THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...A FEW
WIND GUSTS TO 20 MPH AND TORRENTIAL RAINFALL THIS AFTERNOON.

FLOODING...
TROPICAL RAINS WILL PRODUCE FLOODING OF STREETS AND LOW LYING AREAS.
IF HEAVY RAINS PERSIST THEN THERE IS A POSSIBILITY OF HOMES AND
BUSINESSES BECOMING THREATENED BY FLOOD WATERS. A FLASH FLOOD WATCH
IS IN EFFECT. RAINFALL AMOUNTS BETWEEN 3 AND 6 INCHES IS POSSIBLE
THROUGH 7 PM. RUNOFF INTO AREA CREEKS AND STREAMS WILL BE RAPID.

OTHER...
TOPPLING OF TREES DUE TO SATURATED GROUND WILL POSE A THREAT OF
STRUCTURAL DAMAGE. WINDS REMAIN LIGHT AND VARIABLE BUT WATERLOGGED
LARGE TREES WILL BECOME TOP HEAVY AND CAPABLE OF BECOMING UPROOTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A THREAT OF THUNDERSTORMS EACH DAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME PRIMARILY FOR FLOOD MONITORING AND REPORTING.
THE OZONE AMATUER RADIO CLUB WILL BE MONITORING REPORTS OF FLOODING
FROM HOME BASE.

24

In the hours before

Local storm report, Jul 5, 10:25 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1125 AM CDT SAT JUL 5 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 AM    SLIDELL                   LA   FLASH FLOODS
07/05/03   ST. TAMMANY                    GAUSE ROAD FLOODED NEAR
                                          LONE STAR RESTAURANT.
                                          REPORTED BY POLICE DEPT.

0945 AM    MC COMB                   MS   FLASH FLOODS
07/05/03   PIKE                           TREES UPROOTED DUE TO
                                          SATURATED GROUND. STREET
                                          FLOODING WITH VERY HEAVY
                                          RAINS AT TIME OF REPORT.
                                          REPORTED BY POLICE
                                          DEPARTMENT.

1030 AM    COUNTYWIDE                MS   FLASH FLOODS
07/05/03   HANCOCK                        SEVERAL HIGHWAYS
                                          IMPASSIBLE. KILN-PICAYUNE
                                          ROAD...FIRE DEPT ROAD IN
                                          KILN...HIHWAY 43 N OF
                                          HIGHWAY 603 6 INCHES OF
                                          WATER OVER ROAD...HIGHWAY
                                          603 S OF ROCKY HILL-DEDEAUX
                                          ROAD. REPORTED BY SHERIFFS
                                          OFFICE.

RJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pointe Coupee

When
July 5, 11:00 AM CST to 2:00 PM CST
Where
Pointe Coupee County, 3 mi E of New Roads
Reported by
LAW ENFORCEMENT
Coordinates
30.709, -91.601 (the zone’s center; the record gives no point)

Heavy rainfall caused significant flooding on two sections of Highway 10 east of New Roads making the roadway temporarily impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372617.